Alert archive / Virginia / Heat Advisories in 2012
Heat Advisory 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this heat advisory at Jul 5, 2012, 3:48 AM EDT for Caswell County, North Carolina; 8 counties in Virginia. It took effect at Jul 5, 2012, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2012, 3:48 AM EDT (07:48 UTC)
- In effect from
- Jul 5, 2012, 12:00 PM EDT
- Expired
- Jul 5, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
Counties Caswell County, NC, Appomattox County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Danville, VA, City of Lynchburg, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS71 KRNK 050748 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 348 AM EDT THU JUL 5 2012 ...EXCESSIVELY WARM WEATHER RETURNS TO OUR AREA TODAY... .UPPER LEVEL HIGH PRESSURE WILL STRENGTHEN ACROSS OUR AREA TODAY...ALLOWING TEMPERATURES ACROSS SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONTS TO REACH NEARLY 100 DEGREES DURING THE AFTERNOON. WHEN COMBINED WITH HIGH HUMIDITY...THESE TEMPERATURES WILL RESULT IN HEAT INDEX VALUES OF AT LEAST 105 DEGREES ACROSS THE ADVISORY AREA. NCZ006-VAZ044>047-058-059-051600- /O.NEW.KRNK.HT.Y.0004.120705T1600Z-120706T0000Z/ CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...YANCEYVILLE...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 348 AM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * LOCATIONS...PORTIONS OF SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT. * HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE MID 90S...AND DEWPOINTS AROUND 70. * TIMING...TEMPERATURES WILL BE HOTTEST AND HEAT INDICIES WILL BE HIGHEST DURING THE LATE AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE POSSIBLE WITH PROLONGED EXPOSURE TO THESE HIGH TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
2 follow-up statements
508 WWUS71 KRNK 051455 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1055 AM EDT THU JUL 5 2012 ...HOT WEATHER CONTINUES... .UPPER LEVEL HIGH PRESSURE WILL STRENGTHEN ACROSS OUR AREA TODAY...ALLOWING TEMPERATURES ACROSS SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONTS TO REACH NEARLY 100 DEGREES DURING THE AFTERNOON. WHEN COMBINED WITH THE DEWPOINTS...THESE TEMPERATURES WILL RESULT IN HEAT INDEX VALUES CLOSE TO 105 DEGREES AT TIMES. NCZ006-VAZ044>047-058-059-052300- /O.CON.KRNK.HT.Y.0004.120705T1600Z-120706T0000Z/ CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...YANCEYVILLE...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 1055 AM EDT THU JUL 5 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...PORTIONS OF SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT. * HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE UPPER 90S...AND DEWPOINTS IN THE UPPER 60S. * TIMING...TEMPERATURES WILL BE HOTTEST AND HEAT INDICIES WILL BE HIGHEST DURING THE LATE AFTERNOON. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE ARE POSSIBLE WITH PROLONGED EXPOSURE TO THESE HIGH TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
748 WWUS71 KRNK 060020 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 820 PM EDT THU JUL 5 2012 NCZ006-VAZ044>047-058-059-060130- /O.EXP.KRNK.HT.Y.0004.000000T0000Z-120706T0000Z/ CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- INCLUDING THE CITIES OF...YANCEYVILLE...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 820 PM EDT THU JUL 5 2012 ...HEAT ADVISORY HAS EXPIRED... HEAT INDICES HAVE FALLEN BELOW 100 DEGREES THIS EVENING. THROUGH THE WEEKEND THE HEAT INDEX EACH DAY MAY AGAIN REACH 105 DEGREES. STAYED TUNED TO NOAA ALL HAZARDS RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST FORECAST. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this heat advisory went out at Jul 5, 2:22 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 5, 2:22 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 AM EDT THU JUL 5 2012
.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL STRENGTHEN FROM THE CENTRAL
PLAINS INTO THE MIDDLE ATLANTIC BY THE END OF THE WEEK. BEFORE
THAT OCCURS...SUBTLE UPPER LEVEL DISTURBANCES WILL COMBINE WITH
HEAT AND HUMIDITY TO PRODUCE SCATTERED THUNDERSTORMS EACH DAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 115 AM EDT THURSDAY...
KEEPING AN EYE ON THE REMNANTS OF A THUNDERSTORM COMPLEX MAKING
ITS WAY SOUTHWARD ACROSS OHIO...JUST ABOUT TO CROSS THE RIVER INTO
WEST VIRGINIA. RADAR IMAGERY INDICATES THESE STORMS ARE GRADUALLY
WEAKENING AS THEY ADVANCE...BUT A GOOD DEAL OF INSTABILITY REMAINS
ACROSS WEST VIRGINIA THIS MORNING. BASICALLY HAVE UPDATED THE
FORECAST TO REFLECT THE SLIGHT POSSIBILITY OF THESE STORMS MAKING
IT INTO THE NORTHERN PART OF OUR FORECAST AREA...ALTHOUGH DO NOT
BELIEVE THEY WILL BE VERY STRONG IF THEY DO ENTER OUR AREA. ALSO
INCREASED CLOUD COVER AND TWEAKED MINIMUM TEMPERATURES UPWARD A
DEGREE OR TWO FOR THIS MORNING ACROSS THE AREA TO REFLECT THE
INCREASED CLOUD COVER THIS ACTIVITY WILL BRING.
WILL BE INTERESTING TO SEE HOW THESE DEBRIS CLOUDS WILL AFFECT
AFTERNOON TEMPERATURES FOR THURSDAY...IF AT ALL.
AS OF 915 PM EDT WEDNESDAY...
STORMS HAVE FADED WITH LOSS OF HEATING FOR NOW...ALTHOUGH WITH
LINGERING INSTABILITY AND SUBTLE OUTFLOW BOUNDARIES LYING AROUND
AM KEEPING A SLIGHT CHANCE POP THROUGH REMAINDER OF EVENING ACROSS
THE SOUTH...AND THEN RETURNING SLIGHT CHC AND CHC ACROSS NORTH AND
WEST SOON BEFORE MIDNIGHT FOR A COUPLE OF HOURS GIVEN THE MORE
ORGANIZED CONVECTION TO THE NORTH...ONE CLUSTER MOVING INTO NRN VA
AND LIKELY TO MISS US...UNLESS IT BACK BUILDS...AND ANOTHER LARGER
AND STRONGER AREA IN CENTRAL OH...MORE LIKELY TO SKIRT OUR WRN
SECTIONS...PERHAPS AFTER MIDNIGHT NOW. BEGIN TO REDUCE THE CHC
BACK TO SLIGHT CHC AFTER ABOUT 2 AM IN THE WEST. GIVEN THE DEGREE
OF INSTABILITY ACROSS OUR NORTH...STILL SOME 2000-3000 SB
CAPE...AS WELL AS VERY HIGH DCAPE WITH MID LEVEL DRY AIR AND STEEP
LAPSE RATES SEEN IN 00Z SOUNDING...AM CONCERNED THAT IF ANY OF
THIS DOES MAKE IT WE COULD STILL SEE SOME STRONG WINDS WITH THESE.
WILL ADD THIS BACK TO GRIDS IN A COUPLE HOURS IF IT LOOKS LIKE IT
REALLY WILL MAKE IT.
OTHERWISE...SHOULD BE ANOTHER MILD NIGHT...ESPECIALLY ACROSS THE
NORTH WHERE AT LEAST SOME DEBRIS CLOUDS SHOULD MOVE IN FROM THE
NORTH. BUMPED UP MINDS A FEW DEG ACROSS THE NORTHERN HALF OF FCST AREA.
PREV DISCUSSION AS OF 610 PM EDT WEDNESDAY...
MINOR UPDATE WAS DONE MAINLY FOR COVERAGE OF SHWRS AND
TSTRMS...MORE ISOLATED IN MOST LOCATIONS AND ESPECIALLY WITH
DIMINISHING COVERAGE ACROSS NW NC. ALSO NOT EXPECTING MUCH IN
SOUTHEAST PORTION OF AREA WITH LOWER INSTABILITY AND STILL COME
LOW LEVEL CAP. THE NW AREAS SHOULD SEE LITTLE IF ANY ACTIVITY
EARLY THIS EVENING WITH DRY AIR ALOFT...UNTIL MORE ORGANIZED AREA
OF CONVECTION APPROACHES FROM THE NORTH LATE THIS EVENING...PER
SOME OF THE CONVECTIVE RESOLVING MODELS AND CURRENT DEVELOPING
CONVECTIVE COMPLEX OVER SW PA AND PARTS OF EASTERN OH WHERE
INSTABILITY IF CURRENTLY VERY HIGH. THIS HAS THE POTENTIAL TO CLIP
THE FAR WESTERN SECTION OF OUR AREA BY LATE EVENING AND LASTING TO
PERHAPS ABOUT MIDNIGHT. MAY BE LOSING SOME PUNCH..BUT WITH DCAPE
VALUES AS HIGH AS THEY ARE...GUSTY WINDS MAY BE AN ISSUE FOR A
WHILE. WILL ALSO NEED TO WATCH THE CONVECTION UP IN PA TO SEE IF
IT PUSHES EAST ENOUGH TO THEN PERHAPS INFLUENCE MORE OF THE VA
PORTION OF OUR AREA...MAYBE AS FAR EAST AS I-81. EVENING SOUNDINGS
MAY HELP PROVIDE SOME CLUES.
PREV DISCUSSION AS OF 310 PM EDT WEDNESDAY...
A DISTURBANCE SINKING SOUTHWARD THROUGH SW VA THIS AFTERNOON WAS
ALLOWING STORMS TO BECOME MORE NUMEROUS THIS AFTERNOON RT 460 AND
POINTS SOUTH. LIKE YESTERDAY...SOME OF THESE CELLS COULD BECOME
SEVERE WITH STRONG WINDS THE MAIN THREAT. SLOWER MOVEMENT AND
BACKBUILDING COULD LEAD TO WATER PROBLEMS. SINKING AIR AND A DECENT
AMOUNT OF MIDLEVEL DRY AIR EXISTS BEHIND THIS WAVE...SUCH THAT
COVERAGE MAY DECREASE AND END RATHER QUICKLY WHEN COMBINED WITH LOSS
OF HEATING. KEPT POPS MINIMAL RT 460 AT POINTS NORTH FOR THE
REMAINDER OF THIS AFTERNOON AND EARLY EVENING. THE BEST COVERAGE
STAYS ALONG NW NC AND PERHAPS THE SOUTHSIDE UNTIL ABOUT DINNERTIME.
FOCUS THEN SHIFTS TO THE LOWER GREAT LAKES...WHERE MORE ORGANIZED
STRONGER STORMS MAY FORM OFF OF A LAKE BREEZE. WIND FIELD IS SUCH
THAT SOME OF THESE STORMS COULD BE DIRECTED DUE SOUTH...BUT MOSTLY
TOWARDS SE WEST VA AND EXTREME SW VA LATER TONIGHT. KEPT HIGHEST
POPS IN THOSE SECTIONS LATER THIS EVENING.
WHAT PROMISES TO BE A VERY WARM OVERNIGHT SHOULD GIVE THURSDAY A
WARM START...AND SEND ROANOKE AGAIN RACING TOWARDS THE 100 DEGREE
MARK. DID GO ABOVE MOS AT SOME LOCATIONS TONIGHT CONSIDERING THE
MIXING/GRADIENT WHICH WILL REMAIN FOR THE OVERNIGHT. THE SOUTHSIDE
AND PIEDMONT WILL ALSO RUN TOWARDS THE UPPER 90S...ALTHOUGH THEY
WILL NOT BE AS INFLUENCED BY A NW DOWNSLOPE COMPONENT LIKE ROANOKE
WILL BE...PERHAPS GUSTING TO 25 MPH WITH DEEP MIXING CAUSING
DEWPOINTS TO FALL INTO THE LOWER 60S. BEST COVERAGE OF STORMS AGAIN
SHOULD BE ACROSS NW NC AND EXTREME SW VA WITH WIND DIRECTION AND
SPEED SIMILAR TO TODAY'S REGIME.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS IF 400 PM WEDNESDAY...
END OF THE WEEK LOOKS HOT WITH BLOW TORCH DOWNSLOPE WEST NORTHWEST
WIND OVERTOP OF BUILDING UPPER LEVEL RIDGE. 85H TEMPS ARE FCST
NEAR +23 DEG C FOR BOTH FRIDAY AND SATURDAY WITH DEVELOPMENT OF
LEE TROF AND DOWNSLOPE ADIABATIC HEATING HELPING TO BOOST SFC
TEMPS NEAR CENTURY MARK ALONG AND EAST BLUE RIDGE...INNER CITY
TEMPS AT ROA/LYH/DAN POISED TO REACH 100-105 DEG F RANGE WITH
POTENTIAL NEED FOR HEAT ADVISORY HEADLINE...AND STRING OF
LEMONADE DAYS ALMOST A CERTAINTY FOR BLUEFIELD WITH FCST TMAX IN
THE L90S. OVERNIGHT LOWS MAY BE HARD PRESSED TO SINK MUCH BLOW 70
DEG F...ESP IN THE INDEPENDENT CITIES.
500 MB TEMPS WARM FROM M7 FRIDAY TO M4 SATURDAY...THUS THINK
FRIDAY OFFERS BETTER CHANCE OF LATE AFTERNOON STORMS COMPARED TO
SATURDAY. SATURDAY MAY BE COMPLETELY RAIN FREE IF A STRONG ENOUGH
CAP EXISTS PER WARMIN ALOFT. FOR NOW...MAINTAINED CHC STORMS
FRIDAY...AND SLIGHT CHC STORMS SATURDAY BUT MAINLY FAR WRN CWA
VCNTY OF MTNS.
BY LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...WILL BE KEEPING AN
EYE ON A COLD FRONT SINKING SOUTHWARD FROM THE GREAT LAKES. THIS
FRONT WILL RESULT IN INCREASED COVERAGE OF SHOWER AND THUNDERSTORM
ACTIVITY ACROSS THE NORTHERN HALF OF THE FORECAST AREA TOWARD
SUNRISE SUNDAY MORNING.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 400 PM EDT WEDNESDAY...
SUNDAY LOOKS LIKE ANOTHER WARM DAY B4 UPPER RIDGE RETROGRADES WEST
AND TROUGHING DEVELOPS OVER THE ERN CONUS. MODELS REMAIN
CONSISTENT THAT COOL DOWN WILL TAKE PLACE FOR EARLY NEXT
WEEK...SHAVING ABOUT 10 DEG C OFF THE 85H TEMP AND TRIMMING SFC
TEMPS TO A MORE TOLERABLE LEVEL.
WEST-EAST ORIENTED SFC FRONT IS PROGGED TO SAG SOUTHWARD THROUGH
THE REGION SUNDAY. THE BIG QUESTION...AS IS ALWAYS THE CASE AT
THIS TIME OF THE YEAR...IS HOW FAR SOUTH THIS FRONT WILL DRIFT
BEFORE STALLING. LONG RANGE MODELS ARE IN GOOD AGREEMENT ON THE
FRONT MAKING INTO AT LEAST TO THE SOUTHERN BORDER OF OUR CWA BY
SUNDAY...AND AN EVENTUAL PUSH INTO GA/SC EARLY NEXT WEEK...WITH
DIFFERING SOLUTIONS ON WHETHER THE DEEPER MOISTURE CLEARS THE CWA.
FOR NOW WILL MAINTAIN CHANCE POPS THROUGH THE DURATION OF THE
EXTENDED WITH HIGHEST COVERAGE SUNDAY AND MONDAY VCNTY OF THE
FRONT. IF FRONT MOVES FAR ENOUGH SOUTH OF THE FCST AREA...MAY BE
ABLE TO TRIM POPS COMPLETELY FOR MID WEEK.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 215 AM EDT THURSDAY...
EXPECT ALL TAF SITES WILL EXPERIENCE VFR CONDITIONS OUTSIDE OF
CONVECTION FOR THE 05/06Z TAF PERIOD.
STILL WATCHING A THUNDERSTORM COMPLEX MAKE ITS WAY SOUTHWARD
ACROSS NORTHERN WEST VIRGINIA THIS MORNING. THIS ACTIVITY IS
WEAKENING...AS INDICATED BY BOTH SHRINKING DOPPLER RADAR RETURNS
AND WARMING CLOUD TOPS FROM IR SATELLITE IMAGERY. SHOULD THIS
ACTIVITY MAKE IT INTO THE FORECAST AREA...AIRPORTS POTENTIALLY
IMPACTED WOULD BE LWB...ROA AND LYH...THOUGH DO NOT HAVE MUCH
CONFIDENCE IN THAT HAPPENING AT THIS POINT. HOWEVER...INCREASED
DEBRIS CLOUD COVER WILL HELP KEEP TEMPERATURES WARMER THIS
EVENING...AND BELIEVE THIS WILL REALLY CUT DOWN ON THE CHANCES OF
ANY FOG FORMATION.
DOES NOT APPEAR THERE WILL BE MUCH CHANGE IN THE WEATHER PATTERN
OVER THE NEXT 36 HOURS...WITH A LARGE DOME OF HIGH PRESSURE
CENTERED OVER MISSOURI...WHILE A LEE SIDE TROUGH WILL REMAIN
SITUATED ALONG THE EASTERN FACE OF THE APPALACHIANS. EXPECT WE
WILL AGAIN SEE SPOTTY THUNDERSTORM ACTIVITY DEVELOP DURING EARLY
AFTERNOON AS DAYTIME HEATING INCREASES...WITH THIS ACTIVITY FADING
AWAY AFTER SUNSET AS HEATING ENDS. DEPENDING ON HOW MUCH DEBRIS
CLOUD COVER FROM THE WEST VIRGINIA STORMS REMAINS OVER OUR AREA
INTO LATE MORNING...WE MAY HAVE SLIGHTLY LESS HEATING AND
THEREFORE LESS CONVECTION TO DEAL WITH TODAY. REGARDLESS...A FEW
STORMS WILL BECOME STRONG TO SEVERE...PACKING LOCALLY STRONG WINDS
AND PERIODS OF LOCALLY HEAVY RAINFALL WHICH WILL REDUCE
VISIBILITIES TO LESS THAN A HALF MILE.
THE GENERAL WEATHER PATTERN IS EXPECTED TO PERSIST INTO THE
WEEKEND...WITH SHOWERS AND THUNDERSTORMS DEVELOPING WITH DAYTIME
HEATING...AND GRADUALLY DIMINISHING AFTER SUNSET AS HEATING ENDS.
THE OTHER CONCERN WILL BE PATCHES OF FOG DEVELOPING DURING THE
EARLY MORNING HOURS...ESPECIALLY IN THE RIVER VALLEYS OF THE
MOUNTAINS AND ACROSS AREAS WHICH RECEIVED SIGNIFICANT RAINFALL
DURING THE PREVIOUS TWENTY FOUR HOUR PERIOD. A STRONGER MORE
IMPACTFUL SYSTEM AND COLD FRONT MAY ARRIVE MONDAY AND MONDAY
NIGHT.
&&
.CLIMATE...
WITH THE RIDGE BUILDING EASTWARD AGAIN GOING TO KEEP TEMPERATURES
REACHING TOWARD RECORD HIGHS. TODAY AND THURSDAY...THE RECORDS
OVERALL SEEM SLIGHTLY OUT OF REACH...BUT ONE OR TWO LOCATIONS MAY
SEE IT REACHED. THE FOLLOWING ARE THE RECORD HIGHS AND THE
FORECAST AS OF 345 AM JULY 4TH.
JULY 4TH JULY 5TH
RECORD HIGH/YEAR FORECAST RECORD HIGH FORECAST
ROA 99/1999 94 100/1999 95
LYH 98/1966 95 98/1999 96
DAN 98/1997 98 101/1966 98
BCB 94/1966 89 93/1966 90
BLF 90/1999 87 90/1993 88
&&
.EQUIPMENT...
TEMPERATURE/DEWPOINT SENSORS OTS AT KBCB/BLACKSBURG AND
KDAN/DANVILLE. HINTON TRANSMITTER STILL OFF THE AIR DUE TO
COMMERCIAL POWER NOT REACHING THE SITE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KM
NEAR TERM...NF/SK
SHORT TERM...PM
LONG TERM...PM
AVIATION...NF/SK
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 4, 10:54 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1054 PM EDT WED JUL 4 2012 NCZ001>004-018>020-VAZ009>018-022>024-032>035-045>047-059-060300- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-CAMPBELL- APPOMATTOX-BUCKINGHAM-CHARLOTTE- 1054 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043-044-058-060300- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX- 1054 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. HEAT INDICES WILL BE NEAR 105F ON THURSDAY AND A HEAT ADVISORY MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-019-020-WVZ042>045-060300- TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1054 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SMALL CHANCE THAT A CLUSTER OF STRONG TO SEVERE STORMS DROPPING SOUTHWARD FROM THE OHIO VALLEY OVERNIGHT WILL IMPACT SOUTHEAST WEST VIRGINIA AND PORTIONS OF FAR WESTERN VIRGINIA OVERNIGHT TONIGHT. THESE STORMS WILL MOST LIKELY REMAIN WELL TO THE WEST...BUT IF THEY EXTEND INTO THE REGION WELL AFTER MIDNIGHT...STRONG TO DAMAGING NORTHWEST WINDS WOULD BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:15 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 60 min |
| Jul 5, 1:04 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 70 min |
| Jul 5, 1:19 PM EDT | Special Weather Statement | RNK | Caswell | 56 min |
| Jul 5, 2:10 PM EDT | Special Weather Statement | RNK | Rockingham | 50 min |
| Jul 5, 2:33 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe, Watauga | 57 min |
| Jul 5, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 61 min |
| Jul 5, 2:54 PM EDT | Special Weather Statement | RNK | Caswell | 51 min |
| Jul 5, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 84 min |
| Jul 5, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Watauga | 64 min |
| Jul 5, 4:04 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 27 min |
| Jul 5, 4:37 PM EDT | Special Weather Statement | RNK | Caswell | 23 min |
| Jul 5, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 36 min |
| Jul 5, 9:56 AM EDT | Special Weather Statement | RNK | Giles | 34 min |
| Jul 5, 10:28 AM EDT | Special Weather Statement | RNK | Bland, Pulaski | 47 min |
| Jul 5, 11:04 AM EDT | Special Weather Statement | RNK | Bland, Wythe | 56 min |
| Jul 5, 11:12 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Wythe | 48 min |
| Jul 5, 11:48 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 51 min |
| Jul 5, 12:58 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 92 min |
| Jul 5, 1:38 PM EDT | Special Weather Statement | RNK | Smyth, Wythe | 52 min |
| Jul 5, 1:44 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 44 min |
| Jul 5, 1:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Wythe | 93 min |
| Jul 5, 2:26 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 34 min |
| Jul 5, 3:02 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Jul 5, 3:19 PM EDT | Special Weather Statement | RNK | City of Roanoke | 56 min |
| Jul 5, 4:00 PM EDT | Special Weather Statement | RNK | City of Roanoke | 60 min |
| Jul 5, 4:02 PM EDT | Special Weather Statement | RNK | Pittsylvania | 58 min |
| Jul 5, 4:20 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 55 min |
| Jul 5, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke | 35 min |
| Jul 5, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 31 min |
| Jul 5, 4:34 PM EDT | Special Weather Statement | RNK | Franklin | 41 min |
| Jul 5, 5:01 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 59 min |
| Jul 5, 5:36 PM EDT | Special Weather Statement | RNK | City of Danville | 54 min |
Nearby
Heat Advisories in Virginia, 2012Heat Advisories in North Carolina, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.